Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 25, 2021Neshoba County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 25, 2021, 5:03 PM CDT for Neshoba County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 5:03 PM CDT (22:03 UTC)
Expired
Jul 25, 2021, 5:30 PM CDT
In force
27 min
Issued by
NWS Jackson, MS

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS84 KJAN 252203
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
503 PM CDT Sun Jul 25 2021
 
MSZ044-045-252230-
Neshoba MS-Leake MS-
503 PM CDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEAKE AND
SOUTHWESTERN NESHOBA COUNTIES UNTIL 530 PM CDT...

At 503 PM CDT, Meteorologists were tracking a strong thunderstorm
over Madden, or 7 miles south of Edinburg. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Madden around 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3258 8941 3275 8935 3275 8924 3258 8922
TIME...MOT...LOC 2203Z 000DEG 2KT 3269 8933 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:51 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 25, 2:51 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
251 PM CDT Sun Jul 25 2021

.DISCUSSION...
Tonight and tomorrow...
Weak surface high pressure under a broad upper level ridge
dominates the weather map again today. Afternoon showers and
possible thunder continue to reinforce llvl moisture in a hot and
humid airmass. Winds very light/calm on obs across the area this
afternoon enhancing the impacts of the high heat index values
across the region. Same lack of flow is causing most showers to be
stationary...and areas under the few showers out there are
locally seeing some rain...but the bulk of the region is seeing
very little relief from the heat. Overnight tonight, the enhanced
llvl RH will result in some patchy fog in low lying areas...best
chances will be the same area that gets any precip today. Tomorrow
will bring much of the same, and temps and heat indices on par
with todays forecast with the airmass largely unchanged. Starting
with the area with the greatest chances for exceeding heat
advisory criteria...roughly along and west of a line from
Greenwood to Columbia. But tomorrow's Heat Advisory will likely
get updated with the newest guidance... expect more of the same
muggy conditions from the weekend. HRRR coverage of the showers
and thunderstorms tomorrow seem to focus more in the south and
east...and slightly more convection overall in a relatively
stagnant airmass. /HJS/

Monday night through Wednesday: As the East Coast upper trough
amplifies through midweek, the mid/upper ridge will retreat at
least temporarily. While this trough will bring a weak front into
the Mid South, it will not be potent enough to keep the front
together through our area. Instead, the remnants of the front will
serve as a focus for convergence and deep moisture, resulting in
higher rain chances Tuesday and Wednesday. The added clouds/rain
may also help to knock a few degrees off our high temps, perhaps
offering a slight reprieve from the recent heat stress concerns.
Still with moisture levels remaining high, any areas that receive
a good bit of sun could still possibly reach advisory thresholds
during this time frame.

Thursday through next weekend: The ridge will begin to build back
in late Wednesday into Thursday, with richer deep layer moisture
pushing south. This will begin to limit rain chances, especially
in the northern portion of the area, and usher in a return of
warmer conditions with high temps again into the upper 90s and
possibly pushing triple digits in a few spots and heat indices
into the triple digits areawide, continuing to push heat advisory
criteria. Yet another dip in the East Coast upper trough and
accompanying moisture return may cause rain chances to creep back
up heading into next weekend. However, otherwise warm and muggy
conditions will continue through the end of the forecast period.
/DL/

&&

.AVIATION...
18Z TAF discussion:
VCSH added for some of the convection in the north and
east...spreading and increasing to VCTS for later this afternoon
in a more widespread region. Models handling llvl moisture with
scattered convection poorly as it translates into trapped boundary
layer RH...but putting in MVFR vis in MEI/GTR/PIB and HBG to cover
the most likely sites to see precip today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  93  76  94 /  17  65  22  68
Meridian      75  94  75  94 /  17  60  21  71
Vicksburg     77  95  77  95 /  16  51  18  55
Hattiesburg   76  94  75  95 /  17  51  15  60
Natchez       76  93  75  93 /  17  55  17  51
Greenville    76  94  76  92 /  13  47  19  54
Greenwood     76  95  75  93 /  14  55  21  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

     Heat Advisory from 10 AM to 7 PM CDT Monday for MSZ018-019-025-
     034>036-040>043-047>049-053>055-059>064-072.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

     Heat Advisory from 10 AM to 7 PM CDT Monday for LAZ007>009-015-
     016-023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

     Heat Advisory from 10 AM to 7 PM CDT Monday for ARZ074-075.

&&

HJS/DL
Hazardous weather outlook, Jul 25, 2:34 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
234 PM CDT Sun Jul 25 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-048-053>055-059>064-072-261945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Warren-Hinds-Claiborne-Copiah-Simpson-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion-
234 PM CDT Sun Jul 25 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Monday

Monday, dangerous heat likely with peak heat index values ranging
from 106 to 110 degrees. Heat exhaustion will be likely with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ026>033-037>039-043>046-049>052-056>058-065-066-073-074-261945-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin-
Scott-Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-Lamar-
Forrest-
234 PM CDT Sun Jul 25 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Limited
TIMING...Monday

Monday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

21

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 25, 5:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CDT Sun Jul 25 2021

MSZ044-045-252230-
Neshoba MS-Leake MS-
503 PM CDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEAKE AND
SOUTHWESTERN NESHOBA COUNTIES UNTIL 530 PM CDT...

At 503 PM CDT, Meteorologists were tracking a strong thunderstorm
over Madden, or 7 miles south of Edinburg. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Madden around 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3258 8941 3275 8935 3275 8924 3258 8922
TIME...MOT...LOC 2203Z 000DEG 2KT 3269 8933

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:13 PM CDTSpecial Weather StatementJANScott32 min
Jul 25, 2:32 PM CDTHeat AdvisoryJANAdams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 17 more28 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.